Atorvastatin-induced acute pancreatitis has been reported. - GreenMedInfo Summary
Atorvastatin-induced acute pancreatitis.
J Pharmacol Pharmacother. 2011 Jan ;2(1):40-2. PMID: 21701646
Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India.
Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.